MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 41101
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the pre-operative test, the catheter was found to be leaking.The catheter was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
Approximately 23.5 cm of the ventricular catheter was returned.The returned catheter was patent and met the requirements for leak testing.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7212961
Report Number2021898-2018-00040
Device Sequence Number13644148
Product Code JXG
UDI-Device Identifier00643169466500
UDI-Public00643169466500
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number41101
Device Catalogue Number41101
Device Lot NumberE33865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR